MAUDE Adverse Event Report: ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 D/A SH-1; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 D/A SH-1; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number D7931
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: how many devices had "needle pop off very easily" issue in this procedure? device return status? this happened with all the sutures they used (more than a dozen) which came from 4 different suture boxes and 2 different lot numbers.First procedure there were 10 that pulled off from different boxes, do not have the second possible lot number involved.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the second possible lot number that experienced needle pop off? can you advise if there was any additional procedure when the d7931 popped off? how many devices pulled off in each procedure? did you report the additional events? what are the complaint numbers? the actual device batch number associated with this event is not known.The possible batch number is reported as follows: batch pdm810; expiration date: 03/31/2024; date of mfg.: 04/05/2019.A manufacturing record evaluation was performed for the finished device pdm810 possible batch number, and no non-conformances related to the reported complaint condition were identified.Note: events reported via mw 2210968-2019-88707, 2210968-2019-88708, 2210968-2019-88709, 2210968-2019-88710, 2210968-2019-88711, 2210968-2019-88712, 2210968-2019-88713, 2210968-2019-88714, 2210968-2019-88715.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2019 and suture was used.The green suture needle popped off very easily.There were no adverse patient consequences reported.

Brand Name
EB EXC 5GRN/5WHT 30IN 2-0 D/A SH-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9197456
Report Number2210968-2019-88705
Device Sequence Number14190555
Product Code GAT
UDI-Device Identifier10705031028807
UDI-Public10705031028807
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD7931
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2019
Initial Report FDA Received Date10/16/2019
Patient Sequence Number1